MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD SOFT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD SOFT MESH; SURGICAL MESH
Catalog Number 0117010
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, before removing the product from the packaging, it was noted that there was a hair in the inner packaging.The mesh was not used to perform a procedure and another mesh was then used.There was no reported patient injury.
 
Additional Manufacturer Narrative
As reported, there was a hair in the soft mesh inner packaging.Photo evaluation find what appears to be foreign material (hair-like, black) within the sterile pouch.Photo review does not assist in determining root cause.The sample is reported to be available for return, however, has not been received at this time.Based on the information reported and without having the physical sample to evaluate, no conclusions can be made.If/when the sample is returned and evaluation has been completed, a supplemental mdr will be submitted to document the results.Review of the manufacturing records was performed and found the lot was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of 201 units released for the distribution in september 2023.Note: section a: through f: the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
As reported, there was a hair in the soft mesh inner packaging.Photo evaluation find what appears to be foreign material (hair-like, black) within the sterile pouch.Photo review does not assist in determining root cause.The sample is reported to be available for return, however, has not been received at this time.Based on the information reported and without having the physical sample to evaluate, no conclusions can be made.If/when the sample is returned and evaluation has been completed, a supplemental mdr will be submitted to document the results.Review of the manufacturing records was performed and found the lot was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for the distribution in september 2023.Addendum: this is an addendum to the initial mdr and is submitted to document the sample evaluation results.Sample evaluation confirmed a thread-like foreign matter black in color inside of the tyvek envelope.Based on the sample evaluation and investigation performed, root cause is determined to be a manufacturing-generated condition.Be assured, the issue has been addressed with the appropriate manufacturing personnel.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARD SOFT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key19088275
Report Number1213643-2024-00146
Device Sequence Number17927336
Product Code FTL
UDI-Device Identifier00801741030871
UDI-Public(01)00801741030871
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K052155
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0117010
Device Lot NumberHUHV0038
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2024
Supplement Date Received by Manufacturer05/16/2024
Initial Report FDA Received Date04/11/2024
Supplement Report FDA Received Date05/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown